Show simple item record

dc.contributor.authorMehl, Christian
dc.contributor.authorRan, André C.M.
dc.contributor.authorMehrmann, Volker
dc.contributor.authorRodman, Leiba
dc.date.accessioned2016-01-15T06:33:26Z
dc.date.available2016-01-15T06:33:26Z
dc.date.issued2014
dc.identifier.citationMehl, C. et al. 2014. Eigenvalue perturbation theory of symplectic, orthogonal, and unitary matrices under generic structured rank one perturbations. BIT numerical mathematics, 54(1):219-255. [http://link.springer.com/journal/10543]en_US
dc.identifier.issn0006-3835
dc.identifier.issn1572-9125 (Online)
dc.identifier.urihttp://hdl.handle.net/10394/15867
dc.description.abstractWe study the perturbation theory of structured matrices under structured rank one perturbations, with emphasis on matrices that are unitary, orthogonal, or symplectic with respect to an indefinite inner product. The rank one perturbations are not necessarily of arbitrary small size (in the sense of norm). In the case of sesquilinear forms, results on selfadjoint matrices can be applied to unitary matrices by using the Cayley transformation, but in the case of real or complex symmetric or skewsymmetric bilinear forms additional considerations are necessary. For complex symplectic matrices, it turns out that generically (with respect to the perturbations) the behavior of the Jordan form of the perturbed matrix follows the pattern established earlier for unstructured matrices and their unstructured perturbations, provided the specific properties of the Jordan form of complex symplectic matrices are accounted for. For instance, the number of Jordan blocks of fixed odd size corresponding to the eigenvalue 1 or −1 have to be even. For complex orthogonal matrices, it is shown that the behavior of the Jordan structures corresponding to the original eigenvalues that are not moved by perturbations follows again the pattern established earlier for unstructured matrices, taking into account the specifics of Jordan forms of complex orthogonal matrices. The proofs are based on general results developed in the paper concerning Jordan forms of structured matrices (which include in particular the classes of orthogonal and symplectic matrices) under structured rank one perturbations. These results are presented and proved in the framework of real as well as of complex matricesen_US
dc.description.sponsorshipSupported by Deutsche Forschungsgemeinschaft, through the DFG Research Center MATHEON Mathematics for key technologies in Berlinen_US
dc.description.urihttp://dx.doi.org/10.1007/s10543-013-0451-3
dc.description.urihttp://link.springer.com/article/10.1007/s10543-013-0451-3
dc.description.urihttp://link.springer.com/journal/10543
dc.language.isoenen_US
dc.publisherSpringer Verlagen_US
dc.subjectSymplectic matrixen_US
dc.subjectorthogonal matrixen_US
dc.subjectunitary matrixen_US
dc.subjectindefinite inner producten_US
dc.subjectCayley transformationen_US
dc.subjectperturbation analysisen_US
dc.subjectgeneric perturbationen_US
dc.subjectrank one perturbationen_US
dc.titleEigenvalue perturbation theory of symplectic, orthogonal, and unitary matrices under generic structured rank one perturbationsen_US
dc.typeArticleen_US


Files in this item

FilesSizeFormatView

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record